MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS
Lot Number 161705
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in the vial in three pieces.The vial was enclosed in a biohazard bag and the bag was labelled with the ra #, diopter and model.No other lenstec packaging components were received.Inspection was performed at 10x magnification under a stereoscopic microscope.The lens was found in three pieces separated by the optic.Two pieces were made of an intact haptic and one piece of the optic whilst the third piece was just part of the optic.A complete lens could not be formed when the pieces were placed together.The cross-sectional inspection of each piece was jagged and appeared to be cut to remove the lens from the eye.No other defects were noted.As the lens was in three pieces, we were unable to conduct a power test.However, a full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.The medical monitor reviewed the case and indicates this was an exchange for refractive reasons.Although we were unable to conduct power testing of the lens due to the condition in which it was returned, we can confirm that all our manufacturing documentation indicated that the lens was correctly labelled and all operations done as required.There was no evidence to support the lens being the cause of the myopic result reported.
 
Event or Problem Description
Lenstec received an email stating "lens was implanted.Patient had a myopic result.Doctor removed the lens, did not have to enlarge the incision.

Brand Name
SOFTEC HDM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7459367
Report Number9613160-2018-00019
Device Sequence Number13733438
Product Code HQL
UDI-Device Identifier00844369039475
UDI-Public00844369039475
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/02/2021
Device Lot Number161705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1